Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Difficulty in controlling diabetes, have nerve pain and damage, frequent tingling in hands, nausea, vomiting. Help?

I am type 2 diabetic. i.can t get it under control no matter how hard i try. i got nerve pain and damage. numbness or tingling in hand often. I think my bowel movements and urinating might be effected now. as in I sometimes cant feel it. or trouble doing it. the biggest thing is I get lots (LOTS) !!!! of stomach emptying, then nausea then vomiting , sometimes violently.... and I in bed for days... sometimes weeks. I was on 2000mg a day with metformin ... if i was awake and remembered... but now I at 500- 1000 mg ,,, I took myself that low cause i thought it was the metformin getting me sick.. but no I still have all the problems,, can you help me.....
Asked On : Wed, 23 Jan 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Diabetologist 's  Response
HI. FROM YOUR QUESTION IT SEEMS THAT YOU ARE SUFFERING FROM UNCONTROLLED DIABETES WITH DIABETIC NEUROPATHY. AFTER A CERTAIN DURATION OF ILNESS, ALMOST ALL DIABETIC PATIENTS REQUIRE INSULIN TO CONTROL THEIR BLOOD GLUCOSE LEVELS. THIS MAY BE AS WELL IN YOUR CASE. AS FAR AS METFORMIN IS CONCERNED, IT IS A SAFE DRUG TO USE, BUT FROM YOUR SYMPTOMS YOU MUST GET YOUR LIVER AND KIDNEY FUNCTION TEST DONE TO RUL OUT DRUG INDUCED HEPATITIS OR CONCOMITANT DIABETIC NEPHROPATHY. SWIMILARLY U NEED TO UNDERGO A DETAIL CLINICAL EXAMINATION AND NERVE CONDUCTION STUDIES TO KNOW EXACTLY THE STATUS OF YOUR NUEROPATHY NAUSEA AND VOMITING MAY ALSO BE RELATED TO DIABETIC GASTROPATHY. INTHAT CASE U NEED TO TAKE PROKINETIC DRUGS AND NEED TO ADDRESS YOUR EATING HABITS IN DETAIL, FOR EXAMPLE EATING SMALL AMOUNT OF FOOD AT FREQUENT INTERVALS.
Answered: Wed, 23 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Emergency Medicine Specialist Dr. Juan Aguilera's  Response
The symptoms you describe are from the Diabetes affecting your gastrointestinal nerves hence the pain and vomiting also associated to the nerve pain and feet numbness indicates that your blood sugar levels are not well controlled and you need to adjust the treatment, first of all don't panic since all of your symptoms are related to your diabetes, so the main focus is getting it under control, my personal recommendation it's to start getting involved with your treatment ask your doctor about the disease, about what the medication does, and everything that affects your blood sugar levels, be sure to have an autocheck machine to be aware DAILY of your sugar levels so your doctor can determine if the metformin is still right for you
Answered: Wed, 23 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor